×

zbMATH — the first resource for mathematics

On stability of the monomial functional equation in normed spaces over fields with valuation. (English) Zbl 1101.39018
Let \(X\) and \(Y\) be linear spaces and let \(n\) be a positive integer. A mapping \(g:X\to Y\) is called monomial of degree \(n\) if \(\Delta^n_y g(x)-n! g(y)=0\) \((x,y\in X)\), where \(\Delta_yg(x):=g(x+y) - g(x)\) and \(\Delta_{y_1, \dots, y_{n-1}, y_n}g(x):=\Delta_{y_1, \dots, y_{n-1}}(\Delta_{y_n}g(x))\) \((n \geq 2)\). The following type of stability result is shown for the above monomial functional equation.
Suppose that \((X, \| .\| _1)\) is a normed space over a field \(F\) of characteristic zero with a valuation \(| .| _F\), \((Y, \| .\| _2)\) is a Banach space over a field \(K\) of characteristic zero with a valuation \(| .| _K\), \(n\) is a positive integer and \(\alpha\) is a real number. If the function \(f\) satisfies \[ \| \Delta_y^nf(x) - n!f(y)\| _2 \leq \epsilon (\| x\| _1^\alpha+\| y\| _1^\alpha) \qquad (x, y \in X), \] and there exists a positive integer \(s\) such that \(| s| _F^\alpha \neq | s| _K^n\), then there exists a unique monomial mapping \(g: X \to Y\) for which \(\| f(x)-g(x)\| _2 \leq \epsilon \kappa \| x\| _1^\alpha \quad (x \in X)\) for some \(\kappa=\kappa(n,s,\alpha) \in {\mathbb R}\).
Some regularity properties of the monomial mappings are also discussed.

MSC:
39B82 Stability, separation, extension, and related topics for functional equations
39B52 Functional equations for functions with more general domains and/or ranges
12J20 General valuation theory for fields
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Forti, G.L., Hyers – ulam stability of functional equations in several variables, Aequationes math., 50, 143-190, (1995) · Zbl 0836.39007
[2] Gajda, Z., On stability of additive mappings, Int. J. math. math. sci., 14, 431-434, (1991) · Zbl 0739.39013
[3] Ger, R., A survey of recent results on stability of functional equations, (), 5-36
[4] Gilányi, A., A characterization of monomial functions, Aequationes math., 54, 289-307, (1997) · Zbl 0895.39006
[5] Gilányi, A., On locally monomial functions, Publ. math. debrecen, 51, 343-361, (1997) · Zbl 0891.39019
[6] Gilányi, A., On the stability of monomial functional equations, Publ. math. debrecen, 56, 201-212, (2000) · Zbl 0991.39016
[7] Hyers, D.H., On the stability of the linear functional equation, Proc. natl. acad. sci. USA, 27, 222-224, (1941) · Zbl 0061.26403
[8] Hyers, D.H.; Isac, G.; Rassias, Th.M., Stability of functional equations in several variables, (1998), Birkhäuser Boston · Zbl 0894.39012
[9] Kaiser, Z., On stability of the Cauchy equation in normed spaces over fields with valuation, Publ. math. debrecen, 64, 189-200, (2004) · Zbl 1084.39026
[10] Ostrowski, A., Über einige Lösungen der funktionalgleichung \(\varphi(x) \varphi(y) = \varphi(x y)\), Acta math., 41, 271-284, (1917) · JFM 46.0169.02
[11] Rassias, Th.M., On the stability of linear mapping in Banach spaces, Proc. amer. math. soc., 72, 297-300, (1978) · Zbl 0398.47040
[12] Rassias, Th.M., 16. problems, report of meeting: the twenty-seventh international symposium on functional equations, Aequationes math., 39, 308-309, (1990)
[13] Rassias, Th.M., On stability of functional equations and a problem of Ulam, Acta appl. math., 62, 23-130, (2000) · Zbl 0981.39014
[14] Schwaiger, J., Functional equations for homogeneous polynomials arising from multilinear mappings and their stability, Ann. math. sil., 8, 157-171, (1994) · Zbl 0820.39011
[15] Székelyhidi, L., Convolution type functional equations on topological abelian groups, (1991), World Scientific Teaneck, NJ · Zbl 0748.39003
[16] Székelyhidi, L., Ulam’s problem, Hyers’s solution – and where they led, (), 259-285 · Zbl 0976.39028
[17] Ulam, S.M., A collection of mathematical problems, Interscience tracts in pure and appl. math., vol. 8, (1960), Interscience Publishers New York · Zbl 0086.24101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.